MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-030115-UDH-MB
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the ncircle tipless stone extractor basket would not open after passing through scope.There has been no adverse consequences to the patient reported.Additional patient and event details have been requested.At the time of this report, no further information has been forthcoming.
 
Event or Problem Description
No new event information has been received.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.The complaint device was not returned for an evaluation.No photograph was provided for review.A search of the north american distribution center (nadc) database shows that all devices from lot 7777819 have been shipped.No similar product from the same lot is available for investigation.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.A review of the device history record for lot # 7777819 found there were no non-conformances related to the reported failure mode.A review of complaint history records revealed one other complaint been associated with device lot number 7777819.The other complaint was reviewed and there was no information that would conclude the two complaints were related.The instructions for use (ifu) states the following in consideration of the reported failure mode: precaution: enclose the device in the sheath before removing from the tray/holder.Precaution: do not use excessive force to manipulate this device.Damage to the device may occur.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was not returned.The provided information states the basket would not open during use.Based on investigation of returned devices that have the same reported issue, the most probable cause for the failure of the basket not to function is sheath damage.There is no information for this complaint that sheath damage occurred, so the definitive cause for the complaint could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8306475
Report Number1820334-2019-00289
Device Sequence Number13467606
Product Code FFL
UDI-Device Identifier00827002178724
UDI-Public(01)00827002178724(17)200324(10)7777819
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2020
Device Catalogue NumberNTSE-030115-UDH-MB
Device Lot Number7777819
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/06/2019
Patient Sequence Number1